Alert archive / Ohio / Tornado Warnings in 2008

Tornado Warning 33, NWS Wilmington, OH

June 25, 2008Auglaize County, Mercer County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 25, 2008, 7:20 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2008, 7:20 PM EDT (23:20 UTC)
Expired
Jun 25, 2008, 8:00 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Auglaize County, OH, Mercer County, OH

The radar

The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 252321
TORILN
OHC011-107-260000-
/O.NEW.KILN.TO.W.0033.080625T2320Z-080626T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
  EASTERN MERCER COUNTY IN WEST CENTRAL OHIO...

* UNTIL 800 PM EDT.

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. AT 715 PM 
EDT...THE AUGLAIZE COUNTY EMA DIRECTOR REPORTED A ROTATING WALL 
CLOUD ON THE SOUTH SIDE OF LAKE ST. MARYS.  THIS DANGEROUS STORM WAS 
LOCATED NEAR MONTEZUMA...MOVING EAST AT 36 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. MARYS...
  NEW KNOXVILLE...
  WAPAKONETA...
  CRIDERSVILLE...
  WAYNESFIELD...

IN ADDITION...BULKHEAD...STATE ROUTE 116 AT STATE ROUTE 197...
KOSSUTH...MOULTON...BUCKLAND...FRYBURG...ST. JOHNS AND UNIOPOLIS ARE
NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 4069 8422 4066 8420 4066 8411 4065 8410
      4065 8395 4053 8395 4053 8399 4048 8400
      4049 8452 4065 8459 4069 8428
TIME...MOT...LOC 2320Z 263DEG 31KT 4056 8445

$$

HAWBLITZEL
1 follow-up statement
000 
WWUS51 KILN 252334
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT WED JUN 25 2008

OHC107-252344-
/O.CAN.KILN.TO.W.0033.000000T0000Z-080626T0000Z/
MERCER OH-
734 PM EDT WED JUN 25 2008

...THE TORNADO WARNING FOR EASTERN MERCER COUNTY HAS BEEN
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF MERCER COUNTY. 
THUS THE WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4066 8420 4066 8411 4065 8410 4064 8395
      4053 8395 4053 8399 4048 8400 4055 8441
      4067 8440 4069 8428 4069 8423
TIME...MOT...LOC 2334Z 266DEG 28KT 4056 8433

$$

OHC011-260000-
/O.CON.KILN.TO.W.0033.000000T0000Z-080626T0000Z/
AUGLAIZE OH-
734 PM EDT WED JUN 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL
AUGLAIZE COUNTY...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR MOULTON...MOVING EAST AT 32 MPH.

LOCATIONS IMPACTED INCLUDE...
WAPAKONETA...CRIDERSVILLE AND WAYNESFIELD.

IN ADDITION...MOULTON...BUCKLAND...FRYBURG...ST. JOHNS AND UNIOPOLIS
ARE NEAR THE PATH OF THIS STORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 4066 8420 4066 8411 4065 8410 4064 8395
      4053 8395 4053 8399 4048 8400 4055 8441
      4067 8440 4069 8428 4069 8423
TIME...MOT...LOC 2334Z 266DEG 28KT 4056 8433

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 25, 4:48 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 25, 4:48 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
448 PM EDT WED JUN 25 2008

.SYNOPSIS...
A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH
THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE
AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A STRONGER UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH INTO THE GREAT
LAKES AND OHIO VALLEY OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED THUNDERSTORMS HAVE DEVELOPED IN AN AXIS OF INSTABILITY
ACROSS THE WESTERN PORTION OF THE FORECAST AREA. THERE SHOULD BE
SOME WEAKENING TO THE STORMS AS THEY MOVE EAST INTO AN AREA WITH
LESS INSTABILITY. BUT AS MESOSCALE CONVECTIVE VORTICITY CENTER IN
NORTHERN INDIANA MOVES EAST EXPECT ADDITIONAL CONVECTIVE
DEVELOPMENT WHICH MAY LAST THROUGH MUCH OF THE NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
EXPECT A LULL IN ACTIVITY THURSDAY MORNING WITH ADDITIONAL STORMS
DEVELOPING LATER IN THE DAY AS HEATING BRINGS FURTHER
DESTABILIZATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EVENING. DIFFICULT TO DETERMINE WHETHER THERE WILL BE SUPPORT
SUSTAINING ACTIVITY THROUGH THE NIGHT BUT GIVEN UNCERTAINTIES JUST
KEPT CHANCE POPS GOING.

BELIEVE GFS MOS IS SLIGHTLY TOO WARM WITH HIGH TEMPERATURES BUT
LOOKED REASONABLE FOR LOWS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FOR FRIDAY...SCT STORMS ASSOCIATED WITH AN UPPER DISTURBANCE WILL
DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT.  HIGH TEMPERATURES
WILL MAINLY BE IN THE UPPER 80S...HIGHLY DEPENDANT ON PCPN TIMING.

SATURDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH SLOWER TIMING
WITH THE COLD FRONT.  THE SCT/NUMEROUS PCPN COVERAGE WILL LIKELY
LINGER INTO SUNDAY MORNING. AGAIN...HIGH TEMPERATURES WILL BE HELD
BACK BY THE RAIN SATURDAY...WITH SEASONABLY COOL AIR SETTLING IN
BEHIND THE FRONT ON SUNDAY.

A TRAILING UPPER TROF WILL LINGER SCT SHOWERS/STORMS INTO
MONDAY...WITH SEASONABLY COOL TEMPERATURES PERSISTING.
THEN...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION THROUGH
WEDNESDAY...WITH A SLIGHT WARMING TREND.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ISOLD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE
OHIO VALLEY INTO THE EVENING. VFR CONDITIONS WILL PREVAIL ACROSS
ALL THE SOUTHERN TERMINALS OVERNIGHT AND INTO THURSDAY. ENERGY
FROM AN UPPER LEVEL DISTURBANCE WILL MAKE VCTS POSSIBLE AT
CMH...LCK...ILN...AND DAY. THE MAJORITY OF THE FORCING SUPPORTIVE
OF ACTIVITY WILL REMAIN NORTH OF THE TERMINALS...ALTHOUGH VCTS
ALONG ITS SOUTHERN FRINGES CAN BE EXPECTED INTO THE EVENING.

OVERNIGHT...ANOTHER DISTURBANCE MOVES THROUGH TO THE NORTH OF THE
TERMINALS...BRINGING OVERNIGHT VCSH/CB AT CMH AND LCK. A SCT-BKN CLOUD
DECK AT 10-15KFT WILL BUILD IN ACROSS THE TERMINALS THROUGH THE
LATE MORNING ON THURSDAY.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT WED JUN 25 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
517 AM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND
THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND
OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 3:47 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     VANDALIA                39.88N 84.19W
06/25/2008                   MONTGOMERY         OH   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&

HAWBLITZEL
Local storm report, Jun 25, 4:18 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             ENGLEWOOD               39.86N 84.31W
06/25/2008  U1.00 INCH       MONTGOMERY         OH   PUBLIC

&&

HUGHES
Special weather statement, Jun 25, 4:52 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT WED JUN 25 2008

OHZ056-252130-
LICKING OH-
452 PM EDT WED JUN 25 2008

...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY THROUGH 530 PM
EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BEECHWOOD TRAILS...MOVING EAST AT 29
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
KIRKERSVILLE...ALEXANDRIA...GRANVILLE SOUTH...HEBRON...GRANVILLE...
HEATH...NEWARK AND HANOVER.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 25, 6:02 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             6 SE XENIA              39.62N 83.86W
06/25/2008  U1.25 INCH       GREENE             OH   PUBLIC

            LARGE TREES DOWN

&&

HUGHES
Local storm report, Jun 25, 6:15 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
615 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     TROTWOOD                39.80N 84.30W
06/25/2008  M55.00 MPH       MONTGOMERY         OH   TRAINED SPOTTER

            PEAK GUST BEFORE SOMETHING GOT STUCK IN ANEMOMETER

0400 PM     TSTM WND DMG     OXFORD                  39.51N 84.75W
06/25/2008                   BUTLER             OH   TRAINED SPOTTER

            3 TO 4 FOOT DIAMETER TREES DOWN

0415 PM     TSTM WND DMG     ENON                    39.87N 83.94W
06/25/2008                   CLARK              OH   AMATEUR RADIO

            8 TO 10 INCH DIAMETER TREE LIMBS DOWN. THREE HOUSES WITH
            DAMAGE DUE TO DOWNED LIMBS.

0420 PM     TSTM WND DMG     2 E SNYDERVILLE         39.90N 83.88W
06/25/2008                   CLARK              OH   AMATEUR RADIO

            POWER POLES DOWN AT OLD MILL AND DAYTON RD. 8 FT X 12 FT
            INDUSTRIAL TRAILER BLOWN OVER.

0425 PM     TSTM WND DMG     4 SSW SPRINGFIELD       39.87N 83.83W
06/25/2008                   CLARK              OH   AMATEUR RADIO

            18 TO 24 INCH DIAMETER TREE DOWN

0510 PM     TSTM WND DMG     NEW JASPER              39.65N 83.82W
06/25/2008                   GREENE             OH   AMATEUR RADIO

            8 INCH TO 3 FOOT DIAMETER TREES DOWN NEAR PICKET AND HOOK
            RDS

0510 PM     TSTM WND DMG     2 N NEW BURLINGTON      39.59N 83.97W
06/25/2008                   GREENE             OH   AMATEUR RADIO

            10 INCH DIAMETER TREES DOWN ON SPRING
            VALLEY-PAINTERSVILLE RD MEAR HIGHWAY 380

0517 PM     HAIL             7 S XENIA               39.58N 83.94W
06/25/2008  E1.00 INCH       GREENE             OH   PUBLIC

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:14 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery, Preble46 min
Jun 25, 3:55 PM EDTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery65 min
Jun 25, 3:58 PM EDTSevere Thunderstorm WarningILNMontgomery, Preble62 min
Jun 25, 3:58 PM EDTSevere Thunderstorm WarningILNButler62 min
Jun 25, 4:36 PM EDTAreal Flood AdvisoryILNClark, Greene, Miami, Montgomery114 min
Jun 25, 4:41 PM EDTSevere Thunderstorm WarningILNGreene, Warren64 min
Jun 25, 5:08 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Madison67 min
Jun 25, 6:45 PM EDTAreal Flood AdvisoryILNClinton, Fayette90 min
Jun 25, 7:01 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer59 min

Nearby

Tornado Warnings in Ohio, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.